High Wind, Platte
- When
- February 6, 11:30 AM MST to 2:35 PM MST
- Where
- Platte forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
Several gusts in excess of 60 mph with one semi-trailer apparently blown over.
Locally strong winds occurred for a short time along Interstate 25 at the Bordeaux interchange.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Locally strong winds occurred for a short time along Interstate 25 at the Bordeaux interchange.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 6, 3:06 AM MST, 8 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 306 AM MST FRI FEB 6 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... PATTERN SHIFT IS WELL UNDERWAY...AS THE UPPER LEVEL RIDGE THAT BROUGHT THE UNSEASONABLY WARM CONDITIONS EARLIER THIS WEEK TRANSITIONS TO A TROUGH SETTLING INTO THE WESTERN CONUS. MID/UPPER FLOW HAS BACKED TO THE SOUTHWEST AS THE TROUGH DEEPENS ALONG THE PACIFIC COAST EARLY THIS MORNING. A SHORTWAVE WHICH WAS LOCATED NEAR THE CALIFORNIA/ARIZONA AT 07Z PER THE RUC...WILL EJECT NORTHEAST THROUGH THE REGION AROUND NOON TODAY. ANTICIPATE THIS INITIAL SHORTWAVE TO BE MAINLY A WEST SLOPE OROGRAPHIC EVENT...MAINLY FOCUSING ON THE SIERRA MADRES...AND TO A LESSER EXTENT THE SNOWY RANGE. MOISTURE WILL BEGIN TO OVERSPREAD THE SOUTHERN WYOMING MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH AT LEAST A PORTION OF SATURDAY. SNOWFALL ACCUMULATIONS FROM THIS AFTERNOON THROUGH SATURDAY SHOULD REACH 3 TO 6 INCHES ACROSS THE SIERRA MADRES/SNOWIES...WHICH WILL BE BELOW ANY HILITE CRITERIA. ELSEWHERE...EXPECT SKIES TO BE PARTLY TO MOSTLY CLOUDY THROUGH THIS SAME PERIOD. TEMPERATURES WILL BE SLIGHTLY COOLER BEHIND A PACIFIC FRONTAL PASSAGE TODAY...ALBEIT STILL WELL ABOVE AVERAGE. TEMPERATURES AT H7 THAT PEAKED NEAR 3 OR 4C PER FRIDAY 00Z RAOBS...WILL COOL TO NEAR -2 OR -3C BY 00Z SATURDAY. TEMPERATURES WILL COOL FURTHER ON SATURDAY...AS H7 TEMPERATURES DROP A FEW MORE DEGREES TO AROUND -6 OR -7C. THIS WILL YIELD HIGHS IN THE 40S EAST AND 30S WEST FOR SATURDAY. BY SATURDAY EVENING...BOTH THE NAM/GFS ARE CONSISTENT IN KEEPING NORTHERN STREAM ENERGY ACROSS THE DAKOTAS...AND THE UPPER CLOSED LOW NEAR SOUTHERN CALIFORNIA. A 1026MB SFC HIGH ACROSS THE DAKOTAS WILL COMBINE WITH SURFACE PRESSURE FALLS OUT AHEAD OF THE CLOSED LOW TO CREATE EASTERLY UPSLOPE FLOW WITHIN THE BOUNDARY LAYER. EXPECT A PERIOD OF OVERRUNNING LIGHT SNOW TO SET-UP SATURDAY NIGHT. SO HAVE BOOSTED PRECIPITATION CHANCES SOME DURING THIS TIMEFRAME MOSTLY FOR EASTERLY FAVORED UPSLOPE AREAS BOTH IN THE LARAMIE AND SNOWY RANGES AS WELL AS THE ADJACENT FOOTHILLS. .LONG TERM...SUNDAY THROUGH THURSDAY... SOUTHERLY FLOW WILL BE ALOFT SUNDAY AS AN UPPER LOW OPENS UP INTO A TROUGH AND MOVES INTO THE CENTRAL AND SOUTHERN ROCKIES. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE CWA SUN NIGHT AND MON THIS WILL RESULT IN A CHANCE OF SNOW FOR THE FORECAST AREA FOR SUN THROUGH MON EVENING. A WEAK UPPER RIDGE WILL THEN BUILD OVER THE AREA LATE MON NIGHT. FOR TUES...ANOTHER UPPER TROUGH WILL MOVE ACROSS THE CWA...WITH MOST OF THE ENERGY OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS. A COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA EARLY TUES MORNING. MOIST LOW LEVEL UPSLOPE FLOW COMBINED WITH THE DYNAMICS OF THE UPPER TROUGH WILL RESULT IN A CHANCE OF SNOW FOR THE AREA TUES INTO TUES EVENING. WED AND THUR WILL BE DRY AS ZONAL FLOW SETS UP OVER THE AREA WITH DOWNSLOPE WINDS AT THE SURFACE. SW FLOW WILL DEVELOP THUR NIGHT AS ANOTHER UPPER TROUGH MOVES INTO THE WESTERN U.S. TEMPERATURES WILL BE AROUND NORMAL THROUGH THE PERIOD...WITH THE EXCEPTION OF TUES WITH TEMPERATURES 5 TO 8 DEGREES BELOW NORMAL. && .AVIATION... GENERALLY EXPECT CONDITIONS TO REMAIN VFR ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH SATURDAY. HOWEVER...INCREASING MOISTURE WILL RESULT IN MOUNTAIN OBSCURATION ACROSS THE SOUTHEAST WYOMING MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING INTO SATURDAY. OTHERWISE...EXPECT 4 TO 6 KFT CIGS AT THE KRWL TERMINAL BY THIS EVENING. && .FIRE WEATHER... HUMIDITY RECOVERIES HAVE BEEN POOR OVERNIGHT...AS LEE-SIDE TROUGHING KEEPS TEMPERATURES UP IN A MIXED BOUNDARY LAYER. HOWEVER MOISTURE WILL INCREASE SOME AS A PACIFIC FRONT MOVES ACROSS THE AREA LATE THIS MORNING/EARLY THIS AFTERNOON. A FEW LOCALIZED AREAS NEAR THE COLORADO BORDER MAY TOUCH CRITICAL FIRE WEATHER THRESHOLDS FOR A TIME LATE THIS MORNING...HOWEVER EXPECT HUMIDITIES TO ACTUALLY INCREASE BEHIND THE AFOREMENTIONED FRONT. STRONG SOUTHWEST WINDS THIS MORNING...WILL TURN WESTERLY AND INCREASE SOME THIS AFTERNOON. HIGHER HUMIDITIES WILL CONTINUE THROUGH THE WEEKEND...AS A UNSETTLED WEATHER RETURNS TO THE DISTRICT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...HAHN LONG TERM...KMD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MST FRI FEB 6 2009 NEZ001>003-019>021-054-055-WYZ059>062-064>070-071215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 509 AM MST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LIGHT SNOW ACROSS MUCH OF THE AREA FROM SATURDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-071215- SNOWY RANGE- 509 AM MST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY OVER THE SIERRA MADRE AND SNOWY RANGES TODAY AND TONIGHT. SNOWFALL ACCUMULATIONS WILL BE FROM 3 TO 5 INCHES BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SNOW EACH DAY FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MST FRI FEB 6 2009 WYZ062-066-067-070100- NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 1047 AM MST FRI FEB 6 2009 ...LOCALLY STRONG WIND GUSTS EXPECTED THROUGH MID-AFTERNOON... GUSTY WEST OR SOUTHWEST WINDS WILL BLOW ACROSS THE AREA THROUGH MID-AFTERNOON WITH GUSTS IN EXCESS OF 40 MPH LIKELY. WIND PRONE AREAS SUCH AS ALONG INTERSTATE 80 FROM THE ELK MOUNTAIN AREA TO NEAR ARLINGTON AS WELL AS ALONG INTERSTATE 25 FROM CHUGWATER TO NEAR WHEATLAND COULD SEE SOME GUSTS IN EXCESS OF 55 MPH. THE WINDS WILL DIMINISH SLOWLY LATER THIS AFTERNOON AND EVENING. RE
1 high wind. Local standard time, as filed.
Several gusts in excess of 60 mph with one semi-trailer apparently blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145562.